A 22-year-old female asked:
Disclaimer

ive been on celexa (citalopram) 20mg for only 8 days now ive decided i dont want to tske this medication anymore can i just stop taking it cold turkey?

2 doctor answers
Dr. Jeffrey Juchau
32 years experience Family Medicine
Celexa (citalopram): Bruce, you could stop the medication probably without any side effects. However, there must be a reason you and your doctor decided to start on this medication and I doubt it went away by now. Please call your doctor on tuesday and seek a different mode of treatment whether it be medication or therapy. You need something to make you feel like yourself again, don't suffer needlessly.
Answered on May 13, 2015
1
1 thank
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Celexa (citalopram): Not advised to stop abruptly. Talk to your prescribing doctor to help you taper & come off.
Answered on Jul 23, 2018

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 29-year-old male asked:
Dr. Aron Tendler
18 years experience Psychiatry
Usually Two Weeks: Two weeks would be a normal maximum time for withdrawal. Symptoms you are experiencing now are more likely from an underlying condition.
1
1 thank
A 21-year-old male asked:
Dr. John Tillett
21 years experience Urology
See your doctor: It is generally not advisable to stop any prescription medication "cold turkey", especially not antidepressants. These medications are typically star ... Read More
1
1 thank
A 37-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Symptoms.: You could develop ssri discontinuation syndrome with sxs like brain zaps, vertigo, dizziness, sweating, nausea, insomnia, tremor, confusion & /or nig ... Read More
3
3 thanks
A 47-year-old member asked:
Dr. Brad Bobrin
25 years experience Psychiatry
Can be: There can be withdrawal effects but not everybody gets them. They are usually insomnia, nausea, loss of appetite, flu like symptoms, bouncy eyes, ele ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month